# SDR QMLA2019032719030

- Difficulty date: March 27, 2019
- Submitted: March 28, 2019
- Operation: Air carrier
- Aircraft: N805LF
- Make and model: Snias AS350B3
- Aircraft serial: 4559
- Aircraft time: 4,007 hours, 11,536 cycles
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Tail Boom
- Part number: 350A2300000706
- Part serial: TB4769
- Condition: Cracked
- Location: Fuselage
- Part time: 4,007 hours, 11,536 cycles
- Stage of operation: UK
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ONGOING 600 HOUR/24 MONTH AIRFRAME INSPECTION, THE MECHANICS NOTICED ON THE REMOVAL OF THE TAIL ROTOR BLADE WHAT APPEARED TO BE A CRACK IN THE PAINT ON THE RIGHT HAND SIDE OF TAILBOOM. UPON FURTHER INSPECTION, THE CRACK EXTENDED 8 INCHES IN TOTAL. IT LOOKS LIKE IT STARTED FROM A RIVETED DZUS FASTENER RECEPTACLE FOR THE AFT TAIL ROTOR COWLING. THE CRACK STARTED TOWARDS THE VERTICAL STABILIZER MOUNTING BOLT HOLES, AND STOPPED ABOUT 1/4 INCH AWAY. ANOTHER CRACK STARTED FROM ANOTHER RIVET HOLE ON THE SAME DZUS FASTENER RECEPTACLE BUT WAS ONLY ABOUT AN INCH LONG LONG WHEN FOUND. THIS AIRCRAFT REMAINS OUT OF SERVICE AT THE TIME OF THIS SUBMISSION AWAITING AN APPROVED REPAIR PROCEDURE FROM THE MANUFACTURER.
